Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Milwaukee, WI

May 1, 2011

NWS Milwaukee, WI issued this small craft advisory at May 1, 2011, 3:21 AM CDT. It took effect at May 1, 2011, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 3:21 AM CDT (08:21 UTC)
In effect from
May 1, 2011, 9:00 AM CDT
Expired
May 1, 2011, 9:00 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WHUS73 KMKX 010821
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 AM CDT SUN MAY 1 2011

...BREEZY WEST WINDS TODAY...

.BREEZY WEST WINDS WILL PREVAIL TODAY IN THE WAKE OF A COLD FRONT.
THE WINDS WILL WEAKEN BY EARLY IN THE EVENING AS TEMPERATURES
COOL AND LOW LEVEL MIXING CEASES. 

LMZ643>646-011630-
/O.CAN.KMKX.SC.Y.0039.000000T0000Z-110502T0000Z/
/O.NEW.KMKX.SC.Y.0040.110501T1400Z-110502T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 AM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 

* WINDS: WEST 15 TO 25 KNOTS...WEAKENING BY EARLY THIS EVENING.

* WAVES: 1 TO 2 FEET.  



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
GEHRING
5 follow-up statements
488 
WHUS73 KMKX 011430
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT SUN MAY 1 2011

...BREEZY SOUTHWEST WINDS TODAY...

.BREEZY SOUTHWEST WINDS WILL PREVAIL TODAY IN THE WAKE OF A COLD
FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE EVENING...AS
TEMPERATURES COOL AND LOW LEVEL MIXING CEASES.

LMZ643>646-012230-
/O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS...WEAKENING BY EARLY THIS
  EVENING.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
516 
WHUS73 KMKX 011804 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
104 PM CDT SUN MAY 1 2011

...BREEZY WEST WINDS THROUGH THE REST OF TODAY...

.BREEZY WEST WINDS WILL PREVAIL THROUGH THE REST OF TODAY...IN THE
WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE
EVENING...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES.

LMZ643>646-020000-
/O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
104 PM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS.
  THE WINDS WILL WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
996 
WHUS73 KMKX 012034
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT SUN MAY 1 2011

...GUSTY WEST WINDS THROUGH LATE THIS AFTERNOON...

.GUSTY WEST WINDS WILL PREVAIL THROUGH LATE THIS AFTERNOON...IN
THE WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN BY EARLY IN THE
EVENING...AS TEMPERATURES COOL AND LOW LEVEL MIXING CEASES.

LMZ643>646-020000-
/O.CON.KMKX.SC.Y.0040.000000T0000Z-110502T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS. THE 
  WINDS WILL WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
979 
WHUS73 KMKX 012253
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 PM CDT SUN MAY 1 2011

...GUSTY WEST WINDS THROUGH EARLY EVENING...

.GUSTY WEST WINDS WILL PREVAIL THROUGH THE EARLY EVENING IN THE
WAKE OF A COLD FRONT. THE WINDS WILL WEAKEN TONIGHT...AS
TEMPERATURES COOL AND LOW LEVEL MIXING CEASES.

LMZ643>646-020200-
/O.EXT.KMKX.SC.Y.0040.000000T0000Z-110502T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
553 PM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: WEST 15 TO 25 KNOTS. THE WINDS WILL WEAKEN TONIGHT.

* WAVES: 1 TO 2 FEET...HIGHER TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
478 
WHUS73 KMKX 020149
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
848 PM CDT SUN MAY 1 2011

...WINDS HAVE DIMINISHED...

.WITH THE LOSS OF DAYTIME HEATING...BRISK WEST WIND GUSTS HAVE
DIMINISHED. 

LMZ643>646-020300-
/O.EXP.KMKX.SC.Y.0040.000000T0000Z-110502T0200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
848 PM CDT SUN MAY 1 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 3:01 PM CDT, 12 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 3:01 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT SAT APR 30 2011

.TONIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

WINDY CONDITIONS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING...AS
SURFACE PRESSURE GRADIENT RELAXES WITH ADVANCE OF COLD FRONT THROUGH
THE AREA. MAIN MIDDLE TO UPPER LEVEL UPWARD VERTICAL MOTION FORCING
REMAINS NORTHWEST OF THE AREA THIS EVENING...WITH ONLY MODEST LOW
LEVEL FRONTOGENESIS EXPECTED WITH THE FRONT. THUS...RAIN SHOWER
ACTIVITY IS EXPECTED ALONG AND JUST AHEAD OF THE FRONT. SHOWERS
SHOULD MOVE WEST TO EAST ACROSS THE AREA THIS EVENING WITH THE
FRONT...PERHAPS LINGERING A BIT IN THE FAR EAST AFTER MIDNIGHT.

WINDS SHIFT TO THE WEST SOUTHWEST BEHIND THE FRONTAL PASSAGE LATER
THIS EVENING AND AFTER MIDNIGHT. COLD AIR ADVECTION REGIME THEN
TAKES OVER FOR LATER TONIGHT INTO SUNDAY. DRIER AIRMASS WORKS INTO
THE AREA LATER TONIGHT...WHICH SHOULD CLEAR OUT CLOUDS. LOWS SHOULD
DROP INTO THE UPPER 30S FAR WESTERN COUNTIES...TO THE MID 40S EAST.

WEST SOUTHWEST WINDS BECOME BREEZY AGAIN SUNDAY...WITH SURFACE
PRESSURE GRADIENT INCREASING AND SUBSIDENCE WITH COLD AIR ADVECTION
ALLOWING MIXING OF 25 KNOT WINDS AT 925MB TO THE SURFACE AT TIMES.
CU RULE IN THE SCATTERED TO BROKEN RANGE AS WELL...SO SHOULD SEE
DIURNAL CUMULUS DEVELOPMENT DURING THE DAY. HIGHS IN THE MID 50S
WEST TO UPPER 50S EAST SEEM REASONABLE WITH MIXING AND SOME
SUNSHINE.

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE IS MEDIUM.

SFC LOW CONTINUES TO LIFT NORTHEAST INTO CANADA WHILE SFC HIGH
OVER THE CENTRAL PLAINS NOSES INTO THE FORECAST AREA SUNDAY NIGHT.
CLEARING MAY BE DIFFICULT AS PERSISTENT SW FLOW ALOFT STILL LOOKS
A BIT DIRTY WITH MID AND HIGH CLOUDS. IN ADDITION...ELEVATED THERMAL
TROF DROPS THROUGH ON MONDAY AND THIS SHOULD RESULT IN SOME
DIURNAL CU WITH STEEP LAPSE RATES...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE FORECAST AREA.

.MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

RIDGE AXIS DRIFTS OVERHEAD MONDAY NIGHT. CLEARING SKIES AND LIGHT
WINDS SHOULD ALLOW TEMPS TO FALL DEEP INTO THE 30S MONDAY NIGHT.
SOME LOCATIONS ACROSS THE NRN 2/3 OF THE CWA WILL DROP BELOW
FREEZING. FOR FOLKS WITH SENSITIVE SPRING PLANTS OUTDOORS...THIS
COULD BE A GOOD FROST/FREEZE NIGHT. TUESDAY LOOKS DRY WITH
SUNSHINE. UNFORTUNATELY FOR THOSE IN THE EAST...AN ONSHORE BREEZE
WILL DEVELOP...COOLING THINGS DOWN VERSUS CONDITIONS WELL INLAND.

.WEDESDAY...FORECAST CONFIDENCE IS MEDIUM.

RIDGE MOVES EAST WITH RETURN FLOW WARMING THINGS UP INTO THE LOWER
60S ON WEDNESDAY. LOOKS LIKE ANY DEEP MOISTURE AND ANY
FORCING/FOCUS MECHANISMS WITH THE NEXT SYSTEM WILL STAY WEST
THROUGH 00Z THU.

.WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IS LOW TO
MEDIUM.

LOOKS CLOUDY AND DAMP DURING THIS PERIOD. THE GFS AND THE ECMWF
SHOW AN UPPER LOW CLOSING OFF OVER THE UPPER MS VALLEY WEDNESDAY
NIGHT...DRIFTING SLOWLY OVER THE NRN/WRN GREAT LAKES THROUGH THIS
PERIOD...THEN PEELING OFF TO THE SOUTHEAST BY SATURDAY MORNING.
THE ECMWF IS ABOUT 12HRS SLOWER THAN THE GFS WITH THE INITIAL
ROUND OF QPF WEDNESDAY NIGHT AS THE SFC TROF PUSHES INTO THE
REGION. BEST CHANCE FOR RAIN LOOKS TO RUN FROM LATER WEDNESDAY
NIGHT THROUGH THURSDAY. IT MIGHT DRY OUT A BIT THURSDAY NIGHT IN
ABSENCE OF ANY GOOD FORCING. BUT DIURNAL HEATING AND COLD CORE
ALOFT UNDER UPPER LOW SHOULD LEAD TO MORE SHOWERS ON FRIDAY.

&&

.AVIATION...GUSTY SOUTHEAST WINDS SHOULD SUBSIDE SOMEWHAT BY 00Z
SUNDAY...AS COLD FRONT MOVES TOWARD THE AREA. LIGHT RAIN SHOWERS
WITH VFR CEILINGS AND VISIBILITIES EXPECTED ALONG AND JUST AHEAD OF
COLD FRONT THIS EVENING AT TAF SITES. TIMING SHOULD BE FROM 00Z
UNTIL 03Z AT KMSN...AND FROM 03Z TO 06Z AT THE EASTERN SITES.
SOUTHEAST WINDS WILL CONTINUE TO WEAKEN DURING THE EVENING AND VEER
SOUTHWEST TO WEST AFTER FRONTAL PASSAGE. VFR CLOUDS WILL CLEAR OUT
OF THE AREA BETWEEN 05Z AND 09Z SUNDAY. BRISK WEST SOUTHWEST WINDS
OF 15 TO 20 KNOTS SUSTAINED EXPECTED ON SUNDAY...WITH GUSTS TO 25
KNOTS AT TIMES.

&&

.MARINE...SMALL CRAFT ADVISORY EXTENDED UNTIL 00Z MONDAY FOR THE
NEARSHORE WATERS. WIND GUSTS HAVE STRUGGLED AT TIMES TO MEET
CRITERIA TODAY...WITH THE MARINE INVERSION LIMITING MIXING OVER THE
WATER. SOUTHERN ZONES SEEM TO HAVE MIXED BETTER THAN THE NORTHERN
ZONES PER MARINE OBSERVATIONS. WINDS WILL WEAKEN TONIGHT INTO EARLY
SUNDAY WITH THE COLD FRONT MOVING EAST THROUGH THE REGION. WAVES
SHOULD REMAIN HIGH ENOUGH TO KEEP SMALL CRAFT ADVISORY GOING.

WINDS VEER TO THE WEST SOUTHWEST BEHIND THE FRONT LATER TONIGHT INTO
SUNDAY. SURFACE PRESSURE GRADIENT TIGHTENS WITH COOLER AIRMASS
MOVING INTO THE REGION ON SUNDAY. MIXING OF 25 KNOT WINDS FROM 1000
FEET ABOVE THE SURFACE WILL OCCUR FREQUENTLY...THUS THE EXTENSION OF
THE SMALL CRAFT ADVISORY THROUGH 00Z MONDAY. WAVES SHOULD REMAIN
BELOW CRITERIA EXCEPT TOWARD THE OPEN WATERS WITH THE OFFSHORE
FLOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LMZ643>646.

&&

SHORT/LONG TERM...DAVIS
VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Apr 30, 3:35 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT SAT APR 30 2011

WIZ046-047-051-052-056>060-062>072-010930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD
FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR NEXT WEEK.

LMZ643>646-010930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT DUE TO BRISK SOUTHEAST
WINDS GENERATING LARGE WAVES. THE WINDS ARE EXPECTED TO DIMINISH
THIS EVENING...VEER SOUTHWEST AND EVENTUALLY WEST BY SUNRISE. WAVES
WILL TAKE A WHILE LONGER TO DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH 7 PM SUNDAY
AS WESTERLY WINDS ARE EXPECTED TO INCREASE QUICKLY EARLY SUNDAY
MORNING. WINDS AND WAVES WILL DIMINISH BY SUNDAY EVENING.

THERE IS A SMALL CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AS A COLD
FRONT MOVES THROUGH.

WWW.WEATHER.GOV/MKX

DAVIS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.